Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 319, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2005, 8:07 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2005, 8:07 PM CDT (01:07 UTC)
- Expired
- Jul 8, 2005, 8:41 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 146 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 090108
SVRLBF
NEC063-111-090200-
/O.NEW.KLBF.SV.W.0319.050709T0107Z-050709T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT FRI JUL 8 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA
NORTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 900 PM CDT
* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES WEST OF EUSTIS...OR
ABOUT 17 MILES EAST OF CURTIS...AND MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN FRONTIER COUNTY AT 820 PM CDT
RURAL SOUTHEASTERN LINCOLN COUNTY AT 820 PM CDT
HAIL UP TO GOLF BALL SIZED INCHES HAS BEEN REPORTED ON HIGHWAY 23
TWO MILES EAST OF FARNHAM WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. THIS
REPORT WAS FROM JUST OUTSIDE OF FRONTIER AND LINCOLN COUNTY
LAT...LON 4055 10037 4059 10007 4068 9999 4069 10022
4089 10023 4076 10041
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 090117
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT FRI JUL 8 2005
NEC063-111-090200-
/O.CON.KLBF.SV.W.0319.000000T0000Z-050709T0200Z/
LINCOLN NE-FRONTIER NE-
816 PM CDT FRI JUL 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
NORTHEASTERN FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR FARNAM...OR
ABOUT 16 MILES EAST OF CURTIS...MOVING WEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN FRONTIER COUNTY AT 830 PM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
HAIL UP TO BASEBALL SIZE IN DIAMETER HAS BEEN REPORTED 1 MILE EAST
OF FARNHAM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
AGAIN...THIS REPORT WAS JUST OUTSIDE OF LINCOLN AND FRONTIER COUNTY.
LAT...LON 4055 10037 4059 10007 4068 9999 4069 10022
4089 10023 4076 10041
$$
SPRINGER000
WWUS53 KLBF 090141
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT FRI JUL 8 2005
NEC063-111-090151-
/O.CAN.KLBF.SV.W.0319.000000T0000Z-050709T0200Z/
LINCOLN NE-FRONTIER NE-
841 PM CDT FRI JUL 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4055 10037 4059 10007 4068 9999 4069 10022
4089 10023 4076 10041
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:58 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 3:58 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT FRI JUL 8 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT IN NEAR TERM. HANDLING OF DENNIS STILL QUESTIONABLE AND DOESNT GIVE ME GREAT CONFIDENCE IN MODELS FORM MID TERM ON. TONIGHT SIMILAR TO LAST NIGHT WITH CONVECTION TO THE WEST MOVING TO THE EAST TOWARDS CWA. HAVE RETAINED SCHC AND EXPANDED FURTHER EAST TO MATCH UP BETTER WITH GLD AND GID. SAME CONSIDERATIONS...GOOD CAP IS THE MAIN INGREDIENT AND LOSS OF INSOLATION WHICH WILL INHIBIT TRW- FROM SPREADING IN. THREAT BASICALLY OVER BY MIDNIGHT. RIDGE BUILDS IN WITH UNSTABLE ASTMOSPHERE AND TDS IN MID 50S TO MID 60S OVER THE AREA WITH STRONG CAP...ISOLD CHC EACH DAY THROUGH MONDAY. WEAK FRONT TO MOVE ACROSS THE AREA MONDAY NIGHT INTO TUESDAY WITH BEST CHANCE GOING IN A WEEK. SLIGHT COOL DOWN BUT RIDGE BUILDS QUICKLY BACK IN AND TEMPERATURES SET TO SOAR WITH BIG QUESTION DENNIS. HAVE BLENDED WITH SURROUNDING OFFICES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Jul 8, 3:31 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT FRI JUL 8 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-090830- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 331 PM CDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLICHT CHANCE FOR AN ISOLATED THUNDERSTORM TO DEVELOP SOUTH AND WEST OF A LINE FROM MERRIMAN TO BROKEN BOW...MAINLY BEFORE MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL APPROACH THE OUTLOOK AREA MONDAY...BRINGING CHANCES FOR THUNDERSTORMS MONDAY AFTERNOON INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:17 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.